Call 888-741-5172 for Home Instead Senior Care services in your area.
Sharing is Caring:

Does a change in appetite require a trip to the doctor?

 

Question: My 70 year old mother can't eat. She is on medication for mental illness and diabetes. She says that everything she eats tastes nasty. As a result, she is losing a lot of weight. I'm not sure what to do.

Dr. Amy: This is a medical matter, so you need to take your mother to her doctor to have this problem examined. Your mom’s symptoms could be caused by a number of different things, and her doctor is best qualified to assess the situation.

Whenever we experience a shift in how well we function, we should go to the doctor and get checked out. Good luck and please do not delay.

If medically your mom is OK, this might be a time to get creative and try different dishes that your mom might enjoy. A dietician can help you with this.

Get helpful tips and articles like these delivered to your email.

Share your thoughts, stories and comments:

Your email address will not be published. Required fields are marked *


  • Ask Dr. Amy now!

    Dr. Amy would love the opportunity to answer your questions.

    Your personal information is kept private and confidential, and is used only to communicate directly with you regarding your question.

    All fields are required.

    By submitting this question, you agree to the Terms of Use and disclaimer for this site.

Find home care near you or your loved one:

http://www.caregiverstress.com/2012/11/does-a-change-in-appetite-require-a-trip-to-the-doctor/